Winter Storm, Phillips
- When
- February 18, 6:00 AM CST to 9:00 PM CST
- Where
- Phillips forecast zone
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.428, -90.848 (the zone’s center; the record gives no point)
A mixture of snow, sleet and freezing rain fell on much of East Arkansas. Over Randolph, Lawrence, Clay and Greene counties about 2-3 inches of a snow and sleet mix fell.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A mixture of snow, sleet and freezing rain fell on much of East Arkansas. Over Randolph, Lawrence, Clay and Greene counties about 2-3 inches of a snow and sleet mix fell. In Phillips County, about 1/2" of sleet fell with 1/4" of ice accumulation from freezing rain. The remainder of East Arkansas saw about 1" of sleet and snow with 1/4" of ice accumulation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 18, 3:58 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
358 AM CST SAT FEB 18 2006
.DISCUSSION...
FORECAST PRETTY MUCH ON TRACK THIS MORNING. FREEZING LINE AT 09Z
APPEARS TO BE ALONG A LINE FROM IUKA...TO OXFORD...TO CLARKSDALE.
NORTH OF THAT LINE...MIXED PRECIPITATION SEEMS TO BE THE RULE.
ONLY REPORT OF SIGNIFICANT SNOW ACCUMULATIONS IN NORTHERN
SECTIONS IS A REPORT OF 2-4 INCHES IN NRN DUNKLIN COUNTY MISSOURI...BUT
WITH SLEET AND FREEZING RAIN CONTINUING ELSEWHERE. SCATTERED REPORTS OF
SLIPPERY ROADS AND SOME ICING OF EXPOSED SURFACES...BUT NO MAJOR
PROBLEMS...YET.
&&
.SHORT TERM (THROUGH MONDAY)...
PRECIPITATION SHIELD EXTENDS BACK INTO SE OKLAHOMA AND NW LOUISIANA.
HOURLY PRECIP TOTALS AROUND 0.05 INCH LIQUID. EXPECT PRECIPITATION
TO OVERSPREAD REMAINDER OF CWA THIS MORNING AND TEMPS IN TUPELO
AREA AND POINTS SOUTH SHOULD FALL TO AROUND THE FREEZING MARK.
EVENTUALLY WILL SEE FREEZING RAIN IN ICE STORM WARNING AREA. SOME
QUESTION WHETHER QPF WILL BE ENOUGH TO ACTUALLY VERIFY
WARNINGS...BUT WILL CONTINUE WARNINGS AS PATH OF LEAST REGRET.
TEMPERATURES AT 12Z WILL LIKELY BE HIGHS FOR DAYTIME HOURS.
MOST PRECIPITATION SHOULD CUT OFF BY 00Z. MAY STILL BE SOME ACROSS
SOUTHERN COUPLE OF TIERS OF COUNTIES DURING THE EVENING...BUT THAT
PRECIPITATION SHOULD BE LIGHT AND WILL NOT EXTEND WARNINGS FOR
NOW. EXPECT OVERNIGHT LOWS TONIGHT TO BE CLOSE TO THE COLDEST
READINGS OF THE WINTER.
MAY GET A FEW GLIMPSES OF SUNSHINE ON SUNDAY...BUT DO NOT EXPECT
HIGH TEMPERATURES TO MAKE IT MUCH PAST FREEZING...IF THAT FAR.
ANOTHER WEAK IMPULSE MOVING THROUGH THE FLOW ON SUNDAY NIGHT INTO
MONDAY...BUT MOST PRECIPITATION SHOULD REMAIN SOUTH OF OUR AREA.
WILL MAINTAIN THE CHANCE POPS WE HAVE GOING. TEMPS SHOULD SNEAK
ABOVE FREEZING ON MONDAY.
&&
.LONG TERM (AFTER MONDAY)...
CONSIDERING ISSUES IN SHORT TERM PORTION OF THE FORECAST...AND
ATTENTION NEEDED FOR THAT...OPTED NOT TO MAKE SIGNIFICANT CHANGES
TO EXTENDED PORTION OF THE FORECAST. TRIED TO KEEP WITHIN RANGES
OF NEIGHBORING OFFICES. LONGER RANGE LOOK AT GFS WOULD INDICATE
ANOTHER COLD SPELL NEXT WEEKEND. THIS SOLUTION NOT REALLY
SUPPORTED BY 00Z ECMWF RUN...SO WILL ALLOW LATER RUNS TO DEFINE
WHETHER CHANGES WILL BE NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 32 20 32 28 / 100 20 20 40
MKL 28 17 31 26 / 100 20 20 40
JBR 26 16 28 24 / 100 20 20 40
TUP 33 25 34 32 / 100 20 20 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-
PEMISCOT.
MS...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-
BENTON(MS)-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-
PRENTISS-QUITMAN-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION.
ICE STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR CALHOUN-
CHICKASAW-ITAWAMBA-LEE(MS)-MONROE-PONTOTOC-TALLAHATCHIE-
YALOBUSHA.
TN...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&
WAGNERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 353 PM CST FRI FEB 17 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-181100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 353 PM CST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AS COLD ARCTIC HIGH PRESSURE CONTINUES TO BUILD INTO THE MIDSOUTH... AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION OVERNIGHT. THIS WILL ALLOW MOISTURE TO MOVE OVER A COLD AIRMASS. THE END RESULT WILL BE A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW ACROSS THE AREA. A WINTER STORM WARNING HAS BEEN ISSUED FROM 10 PM FRIDAY TO 6 PM SATURDAY FOR THE MAJORITY OF THE MIDSOUTH. AN ICE STORM WARNING IS IN EFFECT ALONG AND SOUTH OF A CHARLESTON MISSISSIPPI TO FULTON MISSISSIPPI LINE FROM 3 AM SATURDAY TO 6 AM SATURDAY. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN MEMPHIS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM AND ICE STORM WARNING WILL CONTINUE THROUGH THE DAY SATURDAY AS WINTRY PRECIPITATION PERSISTS. THE PRECIPITATION WILL BEGIN TO TAPER OFF AROUND LATE MORNING NORTH OF THE INTERSTATE 40 CORRIDOR AND BY LATE AFTERNOON IN NORTHEAST MISSISSIPPI. SATURDAY NIGHT WILL BE DRY BUT VERY COLD WITH MOST LOCATIONS DROPPING INTO THE UPPER TEENS AND LOWER TWENTIES. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION SUNDAY NIGHT INTO MONDAY MORNING. THIS WILL BRING A CHANCE OF LIGHT WINTER PRECIPITATION TO THE NORTHERN HALF OF THE MIDSOUTH. SIGNIFICANT IMPACTS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR REPORTS OF WINTER WEATHER IS LIKELY THROUGH THE WEEKEND. JFB
The national radar mosaic for the moment the first event began.
12 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490013, 5491035, 5491036, 5491037, 5491038, 5491039, 5491040, 5491041, 5491042, 5491043, 5491044, 5491045.